MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORK LIMITED INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORK LIMITED INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 29-aug-2018.It was reported that the coil became stuck in the catheter.The target lesion was located in the moderately tortuous and mildly calcified vessel.A 10mm/ 25cm interlock-35 was selected for use.During procedure, after bypass was completed, viahbahn was placed.Blood flowed in the brachiocephalic aneurysm, so coiling was started around the viahbahn and into the aneurysm.After placing 3 coils (20mm, 18mm and 15mm interlock), this 10mm coil was tried to place; however, the coil became stuck in the distal part of the 0.038 non-bsc catheter.The coil was then removed from the patient's body together with the catheter.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that the coil interlocking arm was detached from the rest of the coil and not returned.The device was returned for analysis.The unit returned has coil unraveled, as part of overall visual revision.Visual inspection was performed and observed that only a coil was returned.The coil interlocking arm was found detached from the rest of the coil, in addition it was not returned.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.Dimensional inspection of the coil dimensions that could be measured were performed and were within specifications.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI 
MDR Report Key7889943
Report Number2134265-2018-61130
Device Sequence Number16621461
Product Code KRD
UDI-Device Identifier08714729793106
UDI-Public08714729793106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2020
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0020926956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER- 0.038IN TEMPO